MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT

BD KIESTRA LAB AUTOMATION BD KIESTRA¿ INOQULA+¿ TLA; MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Model Number 447213
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while testing with the bd kiestra¿ inoqula+¿ tla, false positive results were obtained.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that a new organism is being introduced in the blood culture.Gram negative rods appearing on blood culture when it should not be.Patient results are incorrect.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary customer reported new organism being introduced in blood culture.This was in relation to bd kiestra inoqula tla (material: 447213, serial number: (b)(6).).Bd technical service conducted an investigation.Reada overview logs were reviewed.It was determined that culture was set up fully automated and did not leave the reada compact until after first and second images where taken.No source of contamination could be tracked to bd kiestra device.If there was a contamination of beads, pipets, or spreader on inoqula then the contamination would be present on multiple plates/cultures.Results of the investigation were shared with the customer.Customer was requested to report any additional potential contaminations.After two days no additional reports were received.Complaint could not be confirmed.No device issues found.A review of risk management documentation indicates that the potential risk of the reported failure mode was appropriately assessed as s3 via baltrm-inoqula-aph rev.14, id 3.03.
 
Event or Problem Description
It was reported that while testing with the bd kiestra¿ inoqula+¿ tla, false positive results were obtained.There was no report of patient impact.The following information was provided by the initial reporter: it was reported by the customer that a new organism is being introduced in the blood culture.Gram negative rods appearing on blood culture when it should not be - patient results are incorrect.

Brand Name
BD KIESTRA¿ INOQULA+¿ TLA
Common Device Name
MICROBIAL SPECIMEN INOCULATION/STREAKING INSTRUMENT
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13607733
Report Number3010141591-2022-00001
Device Sequence Number1969779
Product Code JTC
UDI-Device Identifier00382904472139
UDI-Public00382904472139
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number447213
Device Catalogue Number447213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown